Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A converse to a residual finiteness theorem of G. Baumslag

Author: M. Shirvani
Journal: Proc. Amer. Math. Soc. 104 (1988), 703-706
MSC: Primary 20E06; Secondary 20E26
MathSciNet review: 935110
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if at least two of the factor groups of a nontrivial amalgamated free product $ G$ satisfy nontrivial identities, then a special form of the profinite closure of the associated subgroups is necessary (as well as sufficient) for the residual finiteness of $ G$. An example shows that the necessity no longer holds if only one of the factor groups satisfies an identity.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E06, 20E26

Retrieve articles in all journals with MSC: 20E06, 20E26

Additional Information

Keywords: Residual finiteness, amalgamated free product, tree product, nontrivial identity on groups
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society